Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Averaging a representation over a subgroup


Author: R. B. Burckel
Journal: Proc. Amer. Math. Soc. 78 (1980), 399-402
MSC: Primary 22D10; Secondary 43A07
MathSciNet review: 553383
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this note is to extend a well-known technique for getting a representation of a quotient group from one of the original group. This is usually done by ``integrating'' coefficient functions of the representation over the subgroup, i.e., by applying some mean to them. Hence amenability hypotheses are usually made. None are needed here because the relevant coefficient functions belong to the algebra of weakly almost periodic functions (Eberlein [3]), which is always amenable (Ryll-Nardzewski [5]).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22D10, 43A07

Retrieve articles in all journals with MSC: 22D10, 43A07


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1980-0553383-3
PII: S 0002-9939(1980)0553383-3
Keywords: Unitary representation, weakly almost periodic function, mean value for WAP functions, Fourier-Stieltjes algebra (nonabelian)
Article copyright: © Copyright 1980 American Mathematical Society